ACRYLAMIDE, N-METHYLOLACRYLAMIDE TOXICITY IN CATTLE
 
Description    Chronic exposure to acrylamide and n-methylolacrylamide in a chemical grouting agent caused neurologic disease in cattle. Gradual recovery occurred after removal of exposure to the agents.
 
Species   Bovine
 
Signs   Abdominal distention, Abnormal proprioceptive positioning, Abnormal pupillary response to light, Ataxia, Blindness, Bloat in ruminants, Dullness, Dysmetria, Dyspnea, Excessive salivation, Generalized weakness, Head pressing, Hindlimb atrophy, Hyperesthesia, Inability to stand, Increased respiratory rate, Mydriasis, Paraparesis, Seizures or syncope, Tachycardia, Tail weakness, Trembling, Tremor
 
References   Godin A-C. Acrylamide and n-methylolacrylamide poisoning in a herd of Charolais crossbreed cattle. Vet Rec 2002;151:724 [Web Reference]
Copyright © 2017 Cornell University College of Veterinary Medicine